Alert archive / Iowa / Flash Flood Warnings in 2009
Flash Flood Warning 4, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Apr 26, 2009, 4:40 PM CDT for 4 counties in Iowa. It was in force for 6 hr. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2009, 4:40 PM CDT (21:40 UTC)
- Expired
- Apr 26, 2009, 10:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adair County, IA, Audubon County, IA, Cass County, IA, Guthrie County, IA
The radar
The Des Moines radar (KDMX), 101 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 5:05 PM CDT | FLASH FLOOD | 2 Nw Guthrie Center, IA | WATER OVER 195TH ST. |
| Apr 26, 5:05 PM CDT | FLASH FLOOD | Ssw Guthrie Center, IA | WATER OVER IA HWY 25 JUST SOUTH OF GUTHRIE CENTER. |
| Apr 26, 5:05 PM CDT | FLASH FLOOD | Wnw Guthrie Center, IA | WATER OVER IA HWY 25 IN GUTHRIE CENTER. |
| Apr 26, 5:40 PM CDT | FLASH FLOOD | 1 Nnw Adair, IA | WATER OVER WHITE POLE RD. |
| Apr 26, 5:40 PM CDT | FLASH FLOOD | 4 S Adair, IA | WATER OVER ROAD AT 140TH ST AND DELTA AVE. |
| Apr 26, 5:50 PM CDT | FLASH FLOOD | 4 S Guthrie Center, IA | IA HWY 25 CLOSED DUE TO WATER OVER THE ROAD. ROAD WAS RE-OPENED AT 610 PM ON 4/26/09. DELAYED REPORT. |
| Apr 26, 6:00 PM CDT | FLASH FLOOD | 2 Nne Yale, IA | WATER OVER THE ROAD IN SEVERAL PLACES ON THE ROAD BETWEEN JAMAICA AND YALE. |
| Apr 26, 6:44 PM CDT | FLASH FLOOD | 10 Sw Guthrie Center, IA | FLASH FLOODING RESULTED IN A CULVERT COLLAPSE AT FRONTIER RD AND 292ND ST. |
| Apr 26, 7:40 PM CDT | FLASH FLOOD | Bagley, IA | WATER OVER ROADS. |
| Apr 26, 7:40 PM CDT | FLASH FLOOD | Jamaica, IA | WATER OVER ROADS. |
| Apr 26, 7:40 PM CDT | FLASH FLOOD | Yale, IA | WATER OVER ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 457 m²/s²
- 0-3 km storm-relative helicity
- 572 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDMX 262140
FFWDMX
IAC001-009-029-077-270330-
/O.NEW.KDMX.FF.W.0004.090426T2140Z-090427T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
440 PM CDT SUN APR 26 2009
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
AUDUBON COUNTY IN WEST CENTRAL IOWA
CASS COUNTY IN SOUTHWEST IOWA
GUTHRIE COUNTY IN WEST CENTRAL IOWA
NORTHWESTERN ADAIR COUNTY IN SOUTHWEST IOWA
* UNTIL 1030 PM CDT
* AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING ACROSS
THE WARNED AREA. ONE TO THREE INCHES OF RAIN HAS ALREADY FALLEN
ACROSS THE AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ATLANTIC...AUDUBON...GUTHRIE CENTER AND PANORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
A FLASH FLOOD WARNING WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4151 9515 4152 9506 4159 9506 4160 9511
4171 9512 4185 9509 4186 9429 4179 9428
4152 9443 4116 9479 4132 9517 4143 9517
$$
DONAVON2 follow-up statements
000
WGUS73 KDMX 270016
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
716 PM CDT SUN APR 26 2009
IAC001-009-029-077-270330-
/O.CON.KDMX.FF.W.0004.000000T0000Z-090427T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR IA-CASS IA-GUTHRIE IA-AUDUBON IA-
716 PM CDT SUN APR 26 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR AUDUBON...GUTHRIE...CASS
AND NORTHWESTERN ADAIR COUNTIES UNTIL 1030 PM CDT...
AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES
THAT AS MUCH AS 3 TO 6 INCHES OF RAIN HAS FALLEN ACROSS MUCH OF THE
WARNED AREA...WITH UNCONFIRMED AMOUNTS AS HIGH AS 7 INCHES IN THE
GUTHRIE CENTER AREA. ALTHOUGH THE HEAVIEST RAINFALL HAS MOVED EAST
OF THE WARNED AREA...FLASH FLOODING IS OCCURRING OR IS STILL
IMMINENT.
EMERGENCY MANAGEMENT HAS REPORTED FLASH FLOODING IN SEVERAL
LOCATIONS IN GUTHRIE AND ADAIR COUNTIES...INCLUDING A CULVERT
COLLAPSE AT FRONTIER STREET AND 292ND STREET IN GUTHRIE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4151 9515 4152 9506 4159 9506 4160 9511
4171 9512 4185 9509 4186 9429 4179 9428
4152 9443 4116 9479 4132 9517 4143 9517
$$
JAZ000
WGUS73 KDMX 270125
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
825 PM CDT SUN APR 26 2009
IAC001-009-029-077-270330-
/O.CON.KDMX.FF.W.0004.000000T0000Z-090427T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR IA-CASS IA-GUTHRIE IA-AUDUBON IA-
825 PM CDT SUN APR 26 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR AUDUBON...GUTHRIE...CASS
AND NORTHWESTERN ADAIR COUNTIES UNTIL 1030 PM CDT...
AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
THAT THE HEAVIEST RAINFALL REMAINS EAST AND SOUTH OF THE WARNED
AREA. ALTHOUGH THE HEAVIEST RAINFALL IS NO LONGER IN THE WARNED
AREA...FLASH FLOODING IS OCCURRING OR IS STILL IMMINENT.
EMERGENCY MANAGEMENT REPORTS THAT SEVERAL ROADS IN THE WARNED AREA
HAVE WATER OVER THEM...INCLUDING ROADS IN THE JAMAICA...YALE AND
BAGLEY AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4151 9515 4152 9506 4159 9506 4160 9511
4171 9512 4185 9509 4186 9429 4179 9428
4152 9443 4116 9479 4132 9517 4143 9517
$$
JAZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Apr 26, 3:45 PM CDT, 55 minutes earlier.
Area forecast discussion, Apr 26, 3:45 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 345 PM CDT SUN APR 26 2009 .SHORT TERM /TONIGHT/... COMPLEX SITUATION REMAINS THROUGH THE OVERNIGHT HOURS TONIGHT. PRIMARY SFC WARM FRONT CURRENTLY EXTENDS ACROSS CENTRAL IOWA WITH THE SECONDARY WARM FRONT LIFTING NORTH OF THE IA/MN BORDER. GOOD THETA-E ADVECTION HAS BEEN LIFTING THROUGH THE STATE MUCH OF THE DAY RESULTING IN NUMEROUS THUNDERSTORMS THROUGH THE REGION. TWO FOLD THREAT FOR TONIGHT BETWEEN SEVERE WX POTENTIAL AND HEAVY RAINFALL POTENTIAL. SEVERE POTENTIAL WILL LAST THE REMAINDER OF THE AFTERNOON AND THROUGH MID EVENING. INCREASING LOW LEVEL SHEAR ONGOING OVER MUCH OF CENTRAL AND SOUTH CENTRAL IOWA. LOW LEVEL EFFECTIVE SRH NOW AT 200-300 M2/S2 ALONG WITH EFFECTIVE BULK SHEAR 35 TO 45 KT...WELL INTO THE SUPERCELL RANGE. THIS SHEAR ALONG WITH UNSEASONABLY MOIST PRECIPITABLE WATER VALUES OVER 1.5 INCHES OR OVER 250% OF SEASONAL VALUES WILL LEAD TO HEAVY PRECIPITATION SUPERCELL POTENTIAL WITH POTENTIAL FOR A FEW TORNADOES AND DAMAGING WINDS. HAIL WILL BECOME A SECONDARY THREAT AS AN EXTREMELY MOIST AIRMASS AND DEEP WARM LAYER WILL RESULT IN LONG AND NARROW CAPE VALUES AND ALSO PROMOTE EXCESSIVE SHEDDING AND MELTING OF ANY HAIL THAT DOES FORM. HEAVIEST RAINFALL SHOULD OCCUR WEST OF INTERSTATE 35 TONIGHT WHERE GREATEST RESIDENCE TIME FOR STORMS WILL OCCUR WITH LACK OF A PUSH TO THE EAST. STORMS OVER THE WEST WILL MOVE PARALLEL TO THE SLOW MOVING BOUNDARY FOR SEVERAL HOURS THROUGH THIS EVENING. HOWEVER...DO EXPECT HIGH PRESSURE BUILDING INTO THE UPPER MISSOURI VALLEY AND AN EVENTUALLY EXPANDING COLD POOL TO GIVE THE COLD FRONT A NUDGE TO THE EAST AND BECOME MORE PROGRESSIVE THROUGH THE REMAINDER OF THE AREA. THIS SHOULD LIMIT EXTREME RAINFALL AMOUNTS OVER THE EAST. WILL EXPAND THE FLASH FLOOD WATCH TO THE WEST AND MAINTAIN OVER THE EAST WHERE HEAVY RAINFALL FELL LAST EVENING. .LONG TERM /MONDAY THROUGH SUNDAY/... A COLD FRONT SHOULD BE ROUGHLY THREE QUARTERS OF THE WAY THROUGH THE STATE BY MORNING WITH A SECOND SHORTWAVE PUSHING ACROSS THE STATE FROM WEST TO EAST ACROSS MAINLY CENTRAL IOWA BEFORE LIFTING TO THE NORTHEAST. THIS SHOULD KEEP A CHANCE FOR SHOWERS AND THUNDERSTORMS GOING THROUGH MID TO LATE MORNING. ONCE THAT PASSES HIGH PRESSURE SHOULD TAKE OVER FOR TUESDAY INTO WEDNESDAY GIVING US A COOLER AND DRY PERIOD. THIS HOWEVER WILL BE SHORT LIVED AS ANOTHER SHORTWAVE COME BARRELING OUT OF THE ROCKIES ACROSS THE NORTHERN PLAINS. THIS WILL DEEPEN SOME AND AFFECT CENTRAL IOWA LATE WEDNESDAY THROUGH THURSDAY NIGHT. ADDITIONAL HEAVY RAIN CHANCES WITH THUNDERSTORMS APPEAR PLAUSIBLE. FOR THE WEEKEND...BOTH MODELS ARE DOING A SHIFT AND PUSHING THE NEXT SYSTEM SOUTH OF IOWA FRIDAY AND SATURDAY BOTH MODELS KEEP THE NEXT SHORTWAVE OUT OF IOWA ON SUNDAY WITH THE EURO MORE AGGRESSIVE. WILL NEED TO WAIT AND SEE BEFORE I BUY THAT. I PUT 30 POPS IN FOR SUNDAY...BASED MORE ON WHAT THE MODELS HAD BEEN DOING PREVIOUSLY...WHEN CONSISTENCY WAS THERE. && .AVIATION...26/18Z WIDESPREAD CONVECTION IS ANTICIPATED THROUGH THE PERIOD WITH PERIODS OF HEAVY RAINFALL. LIKELY IFR CONDITIONS OR BELOW FOR PERIOD ESPECIALLY THIS EVENING WEST AND AFTER MIDNIGHT EAST. THE WIND WILL SWITCH FROM THE NORTHWEST OVERNIGHT AS A COLD FRONT MOVES THROUGH. GRADUALLY IMPROVING CONDITIONS BEHIND THE BOUNDARY AS THUNDERSTORMS END. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR ADAIR-ADAMS-APPANOOSE-BLACK HAWK-BOONE-BREMER-BUTLER-CASS-CLARKE- DALLAS-DAVIS-DECATUR-GRUNDY-GUTHRIE-HARDIN-JASPER-LUCAS-MADISON- MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-STORY- TAMA-TAYLOR-UNION-WAPELLO-WARREN-WAYNE. && SHORT TERM/AVIATION...DONAVON LONG TERM...FAB
Hazardous weather outlook, Apr 26, 4:48 AM CDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 448 AM CDT SUN APR 26 2009 IAZ004>007-015>017-023>026-033>036-044>046-057-271000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- CRAWFORD-CARROLL-GREENE-AUDUBON- 448 AM CDT SUN APR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS TODAY WILL BECOME MORE NUMEROUS LATE THIS AFTERNOON AND THIS EVENING. THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WINDS AND HAIL UP TO THE SIZE OF GOLF BALLS THE MAIN THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING. HEAVY RAINFALL MAY LEAD TO LOCALIZED MINOR FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF THUNDERSTORMS RETURNS TO THE AREA WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND EARLY TONIGHT. IAZ027-028-037>039-047>050-058>062-070>075-081>086-092>097-271000- BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA- GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN- MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 448 AM CDT SUN APR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS TODAY WILL BECOME MORE NUMEROUS TONIGHT. THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WINDS AND HAIL UP TO THE SIZE OF GOLF BALLS THE MAIN THREATS. HOWEVER...ISOLATED TORNADOES ARE ALSO POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING. WIDESPREAD HEAVY RAINFALL TONIGHT COULD LEAD TO MINOR TO MODERATE MAINSTEM RIVER AND TRIBUTARY FLOODING...AND POSSIBLY LOCALIZED FLASH FLOODING. THE GREATEST FLOOD POTENTIAL WOULD BE SOUTH AND EAST OF DES MOINES INCLUDING THE LOWER SKUNK AND IOWA RIVER BASINS...AS WELL AS THE DES MOINES RIVER BASIN BELOW SAYLORVILLE RESERVOIR. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY MONDAY MORNING BUT WILL END BY AFTERNOON. ADDITIONAL HEAVY RAIN IS POSSIBLE EARLY MONDAY WHICH WILL CONTINUE TO POSE A FLOODING THREAT. THE FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA UNTIL 10 AM MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. MOYER
In the hours before
Special weather statement, Apr 26, 1:17 PM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 117 PM CDT SUN APR 26 2009 IAZ070-071-081-261845- ADAIR-ADAMS-CASS- 117 PM CDT SUN APR 26 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CASS...SOUTHWESTERN ADAIR AND WESTERN ADAMS COUNTIES UNTIL 145 PM CDT... AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VILLISCA...OR 80 MILES SOUTHWEST OF DES MOINES...MOVING NORTHEAST AT 50 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... CARBON BY 125 PM CDT. CUMBERLAND AND BRIDGEWATER BY 140 PM CDT. THE TOWNS OF NODAWAY AND MASSENA ARE ALSO IN THE PATH OF THIS STORM. JUNGLUTH
Special weather statement, Apr 26, 3:11 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 311 PM CDT SUN APR 26 2009 IAZ058-262045- GUTHRIE- 311 PM CDT SUN APR 26 2009 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GUTHRIE COUNTY UNTIL 345 PM CDT... AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF GUTHRIE CENTER...OR 46 MILES WEST OF DES MOINES...MOVING NORTHEAST AT 45 MPH. WINDS IN EXCESS OF 45 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... GUTHRIE CENTER BY 320 PM CDT. PANORA BY 325 PM CDT. THE TOWN OF CASEY IS ALSO IN THE PATH OF THIS STORM. JUNGLUTH
Special weather statement, Apr 26, 3:33 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 333 PM CDT SUN APR 26 2009 IAZ047-059-262100- BOONE-DALLAS- 333 PM CDT SUN APR 26 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALLAS AND SOUTHWESTERN BOONE COUNTIES UNTIL 400 PM CDT... AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF PANORA...OR 35 MILES WEST OF DES MOINES...MOVING NORTHEAST AT 45 MPH. WINDS OF 45 TO 55 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... PERRY BY 345 PM CDT. WOODWARD BY 355 PM CDT. THE TOWNS OF DAWSON...MINBURN AND BOUTON ARE ALSO IN THE PATH OF THIS STORM. JUNGBLUTH
Local storm report, Apr 26, 4:14 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
414 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM FLASH FLOOD 1 NW WATERLOO 42.51N 92.37W
04/26/2009 BLACK HAWK IA TRAINED SPOTTER
REPORTED 18 TO 24 INCHES OF FLOWING WATER THROUGH
INTERSECTION.
&&
JHThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:28 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Warren | 24 min |
| Apr 25, 9:02 PM CDT | River Flood Warning | DMX | Decatur | 48 hr |
| Apr 25, 9:02 PM CDT | River Flood Warning | DMX | Lucas, Wayne | 5 days |
| Apr 25, 9:02 PM CDT | River Flood Warning | DMX | Appanoose, Wayne | 55 hr |
| Apr 25, 9:19 PM CDT | Areal Flood Advisory | DMX | Appanoose, Davis, Wapello | 6 hr |
| Apr 26, 3:38 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 34 more | 24 hr |
| Apr 26, 7:10 AM CDT | River Flood Warning | DMX | Taylor | 24 hr |
| Apr 26, 10:40 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Madison, Union | 32 min |
| Apr 26, 1:15 PM CDT | River Flood Warning | DMX | Polk, Story | 27 hr |
| Apr 26, 1:24 PM CDT | River Flood Warning | DMX | Madison, Warren | 48 hr |
| Apr 26, 2:09 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 51 min |
| Apr 26, 3:19 PM CDT | River Flood Warning | DMX | Madison, Warren | 4 days |
| Apr 26, 3:42 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Cass | 48 min |
| Apr 26, 3:51 PM CDT | Areal Flood Advisory | DMX | Black Hawk, Grundy, Marshall, Tama | 3 hr |
| Apr 26, 3:51 PM CDT | River Flood Warning | DMX | Story | 20 hr |
| Apr 26, 4:08 PM CDT | Flash Flood Warning | DMX | Black Hawk | 6 hr |
| Apr 26, 4:08 PM CDT | River Flood Warning | DMX | Warren | 19 hr |
| Apr 26, 4:58 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 47 min |
| Apr 26, 5:17 PM CDT | Areal Flood Advisory | DMX | Dallas, Madison, Polk, Warren | 3 hr |
| Apr 26, 6:04 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Ringgold, Union | 41 min |
| Apr 26, 6:08 PM CDT | Tornado Warning | DMX | Black Hawk, Tama | 37 min |
| Apr 26, 6:23 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 37 min |
| Apr 26, 6:29 PM CDT | Flash Flood Warning | DMX | Marshall | 6 hr |
| Apr 26, 6:36 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Marion, Warren | 39 min |
| Apr 26, 6:39 PM CDT | Severe Thunderstorm Warning | DMX | Marion, Polk, Warren | 51 min |
| Apr 26, 6:50 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Decatur, Lucas, Monroe, Wayne | 40 min |
| Apr 26, 6:56 PM CDT | Severe Thunderstorm Warning | DMX | Tama | 26 min |
| Apr 26, 6:58 PM CDT | Severe Thunderstorm Warning | DMX | Marion | 47 min |
| Apr 26, 6:59 PM CDT | Flash Flood Warning | DMX | Grundy, Marshall, Tama | 6 hr |
Nearby
Flash Flood Warnings in Iowa, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.